News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

Doctors Lounge - Pharmacy Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pharmacy Answers List

Forum Name: Pharmacy & Drug Topics

Question: Is stomach ache related to Norfloxacin?


 Myst - Mon Aug 16, 2010 10:08 am

I got food poisoning about a month ago and it got better however the fatigue continued and nauseau and I felt like I couldn't even walk for10 minutes. I also had strong back pain which was diagnosed as a lumbago. I got some blood tests which resulted in evidence of Salmonella and also elevated creatine at 1.13. My doctor diagnosed Norfloxacin at 400mg twice a day but I am experiencing severe smach cramps and pain. I was wondering if I should stop taking this medication?
 Dr.M.jagesh kamath - Tue Aug 17, 2010 11:13 am

User avatar Hello,While mild stomach pains do occur commonly as side effect of norfloxacillin,stomach cramps associated diarrhea whether it is watery or bloody has to be viewed with caution since it can be a heralding sign of pseudo-membranous colitis a severe complication of antibiotic therapy.
So it would be prudent to consult your doctor who can modify the treatment given if he feels that it is necessary.
Best wishes.

| Check a doctor's response to similar questions
advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     
 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

Copyright © 2001-2017
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here